Louisiana, 2003

Damaging Wind in Louisiana, June 3, 2003

June 3, 2003 · NWS LCH · 1 event in 1 county or zone

Crossarms of powerline poles torn off near South Beauregard High School.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Crossarms of powerline poles torn off near South Beauregard High School.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 3, 1:32 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 3, 1:32 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CDT TUE JUN 3 2003

IT APPEARS THAT OUR DRY MONSOON IS OVER. LEFT OVER CONVECTION WILL
MEAN A SLIGHT CHANCE FOR TSTMS THIS EVENING. SUBTROPICAL JET BECOMING
QUITE ACTIVE ACROSS MEXICO AND THE NORTHERN GULF OVER THE NEXT
SEVERAL DAYS. FCST ETA SOUNDINGS SHOWING PERSISTENT K-INDICES IN THE
30S WITH PW WELL OVER 1.5 INCHES. BACKDOOR COLD FRONT PER GFS SLIPS
SOUTH OF THE COAST TONIGHT AND REMAINS OVER THE NORTHERN GULF ON
WEDNESDAY. THIS FRONT RETREATS AS A WARM FRONT THURSDAY OPENING UP
THE GULF FOR GOOD MOISTURE WHILE SURFACE LOW PRESSURE DEVELOPS OVER
THE LOWER RIO GRANDE VALLEY...INCREASING OUR MOIST FLOW OFF THE
GULF. CAPPING WILL HOLD PCPN DOWN SOMEWHAT THURSDAY...HOWEVER WILL
GO LIKELY ON POPS DUE TO GOOD SURFACE CONVERGENCE JUST TO OUR NORTH.

WEEKEND LOOKS WET AS WELL WITH GFS BRINGING DEEPENING LOW PRESSURE
INTO E TX AND LA...WITH A TRAILING COLD FRONT ON SUNDAY.

EXTENDED MAINTAINS AT LEAST CLIMO POPS EARLY NEXT WEEK. DRIEST DAY
COULD BE TUESDAY WITH BERMUDA RIDGE TRYING TO BUILD IN.

.PRELIMINARY POINT TEMPS/POPS...

KBPT 74 86 75 87 / 20 50 50 60
KLCH 75 86 74 87 / 20 50 50 60
KLFT 74 86 72 85 / 20 40 50 50
KAEX 69 81 71 83 / 20 50 50 50

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

SWEENEY
Hazardous weather outlook, Jun 3, 4:30 AM CST, 12 hours 17 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-041000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT TUE JUN 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE MIDDLE OF THE AFTERNOON HOURS ACROSS THE LAKES REGION OF
SOUTHEAST TEXAS AND CENTRAL LOUISIANA. STORMS TODAY WILL MOVE TO THE
SOUTHEAST PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES.

SEVERE WEATHER IS NOT EXPECTED. HEAT INDICES WILL REACH INTO THE
UPPER 90S.

A BURN BAN HAS ALSO BEEN DECLARED IN HARDIN JEFFERSON AND ORANGE
COUNTIES IN SOUTHEAST TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO SHUT-OFF ON WEDNESDAY
ONLY TO MOVE BACK INTO THE FORECAST ON THURSDAY. CHANCES INCREASE
ON FRIDAY INTO SATURDAY AS AN OLD TROPICAL SYSTEM MOVES ACROSS
MEXICO AND INTO THE GULF LIFTING MOISTURE INTO SOUTHEAST TEXAS
AND LOUISIANA.

THE UPDATED U.S. DROUGHT MONITOR NOW SHOWS THE ENTIRE AREA SOUTH OF
THE RED RIVER IN A MODERATE DROUGHT.

.SPOTTER INFORMATION STATEMENT...
SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF
STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT
REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jun 3, 12:07 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0107 PM CDT TUE JUN 03 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    4 NW THICKET              TX   0.75 IN HAIL
06/02/03   HARDIN                         3/4 INCH HAIL REPORT FROM
                                          VOTAW POST OFFICE

LS
Special weather statement, Jun 3, 2:20 PM CST, 2 hours 27 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-032300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CDT TUE JUN 3 2003

...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE THIS AFTERNOON...

AT 305 PM...FUNNEL CLOUDS HAVE BEEN SPOTTED IN JEFFERSON COUNTY SOUTH
OF BEAUMONT NEAR THE SOUTHEAST TEXAS AIRPORT. LARGE FUNNEL CLOUDS
WERE REPORTED BY LOCAL MEDIA AND LAW ENFORCEMENT. HOWEVER...THESE
FUNNEL CLOUDS HAVE SINCE DISSIPATED BEFORE REACHING THE GROUND

A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID
LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE
CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE
POSSIBLE...THROUGH THE AFTERNOON HOURS...ALONG THE COASTAL PARISHES
OF SOUTH-CENTRAL AND SOUTHWEST LOUISIANA...AS WELL AS THE COASTAL
COUNTIES OF SOUTHEAST TEXAS...AND ADJACENT COASTAL WATERS. OFTEN...
FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY DEVELOPING CUMULUS
CLOUDS WHERE SEABREEZE AND RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW
BOUNDARIES...COLLIDE.

THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO...
WATERSPOUTS POSE A SERIOUS THREAT TO MARINERS AND CAN CAPSIZE A SMALL
CRAFT.

STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO
FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE
OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH.

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beauregard

When
June 3, 4:47 PM CST
Where
Beauregard County, Ragley
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
30.517, -93.233

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367163.